Missouri, 2007Flooding in Missouri, May 11 to 14, 2007
May 11 to 14, 2007 · NWS EAX · 2 events in 2 counties and zones
Secondary flood crests were observed at two locations in central and|northwest Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Secondary flood crests were observed at two locations in central and|northwest Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 11, 2:30 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, May 11, 2:30 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 AM CDT FRI MAY 11 2007
.DISCUSSION...
MAIN FORECAST CONCERN FOR THE SHORTER TERM IS WITH CHANCES OF RAIN
TODAY. SCATTERED CONVECTION THAT WAS IN THE FORECAST AREA AT
MIDNIGHT WAS AIDED BY RIGHT ENTRANCE REGION OF UPPER JET ACROSS
GREAT LAKES. AS THIS JET PULLED AWAY FROM THE REGION...WE HAVE SEEN
THE STORMS DIE OUT. FOR TODAY...MAIN FEATURE TO WATCH WILL BE WEAK
NORTHERN STREAM TROUGH AND VORT MAX THAT WILL MOVE FROM NORTHWEST
MISSOURI AT 12Z INTO CENTRAL MISSOURI BY LATE THIS AFTERNOON. WEAK
PVA AHEAD OF THIS FEATURE...ALONG WITH UNCAPPED ATMOSPHERE AND
CONVECTIVE TEMPERATURES IN THE LOWER 80S SHOULD SUPPORT
THUNDERSTORM DEVELOPMENT WHERE BETTER MOISTURE REMAINS. THAT SHOULD
BE IN THE SOUTHERN THIRD OF THE FORECAST AREA. WILL KEEP CHANCE POPS
GOING THERE FOR LATER THIS MORNING AND INTO THE AFTERNOON HOURS.
VERY EARLY ON...HAVE CONCERNS ABOUT FOG...MAINLY IN SOUTHERN
AREAS...WHERE DEWPOINTS REMAIN IN THE LOW 60S...AND SKIES ARE
CLEARING ALONG WITH LIGHT WINDS. AN AREA OF DENSE FOG HAS ALREADY
DEVELOPED IN SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. MAY SEE THIS
AREA EXPAND AS TEMPERATURES SETTLE TO THE DEWPOINTS...BUT WINDS
FIELDS OFF OF VWP SHOWING LITTLE ADVECTION POTENTIAL. THUS WILL
KEEP MENTION OF FOG TO AREAS ALONG AND SOUTH OF MISSOURI RIVER. AT
THIS POINT WILL NOT GO WITH ANY ADVISORY...BUT WILL ISSUE ONE IF IT
APPEARS THE DENSE FOG WILL BECOME WIDESPREAD.
FURTHER OUT...ON SATURDAY...FORECAST AREA ON THE EDGE OF THE UPPER
RIDGE TO OUR WEST...AND TROUGHING OVER THE EAST. POSSIBLE WEAK
DISTURBANCE SLIDING DOWN THE EAST SIDE OF THIS RIDGE...WITH SOME
HIGHER RH INDICATED OVER IOWA BY MIDDAY WITH EDGE OF CAP IN WESTERN
IOWA. NAM AND GFS BOTH WANT TO PAINT SOME QPF ACROSS THIS
AREA...WITH AN OUTSIDE CHANCE THIS COULD DROP AS FAR SOUTH AS
EXTREME NORTHWEST MISSOURI. WILL NOT INTRODUCE POPS JUST YET BUT
SOMETHING TO BE WATCHED.
NEXT GOOD CHANCE OF RAIN WILL LIKELY NOT COME UNTIL LATER ON MONDAY
AND INTO TUESDAY AS SURFACE FRONT DROPS THROUGH THE AREA.
TEMPERATURES TODAY SHOULD SEE A NICE WARM UP...ESPECIALLY IN
NORTHWEST MISSOURI WHERE 850 TEMPERATURES SHOULD BE AROUND 15C.
WILL GO MID 80S IN THAT AREA...WHERE SUNSHINE MAY HELP TO BOOST
TEMPERATURES NEAR THE SURFACE TO GO A LITTLE SUPERADIABATIC.
PC
&&
.AVIATION...
/128 AM CDT FRI MAY 11 2007/
FAIRLY QUIET TONIGHT WITH THE FEW THUNDERSTORMS AROUND THE AREA NOW
DISSIPATED. FEW TO SCT MID LEVEL DECK HANGING AROUND BUT THIS SHOULD
SLOWLY ERODE OVERNIGHT WITH ONLY SOME SCATTERED HIGH CLOUDS ACROSS
THE AREA. WITH CLEARING SKIES...LIGHT WINDS AND DEWPOINTS IN THE
LOWER 60S...LEFT IN SOME LOWER VIS FROM 09-13Z WITH PATCHY FOG
EXPECTED TO DEVELOP. THIS SHOULD QUICKLY BURN OFF SHORTLY AFTER
SUNRISE WITH SCT CU DEVELOPING ONCE AGAIN BY MID TO LATE MORNING.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 11, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI MAY 11 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
600 AM CDT FRI MAY 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS MORNING AND INTO
THE AFTERNOON MAINLY IN AREAS TO THE SOUTH OF A LINE FROM PAOLA
KANSAS TO HIGGINSVILLE AND MOBERLY MISSOURI. SEVERE THUNDERSTORMS ARE
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND INTO TUESDAY. AT THIS
TIME SEVERE STORMS ARE NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Carroll
- When
- May 11, 8:00 AM CST to May 14, 8:00 AM CST
- Where
- Carroll County, 3 mi E of W B Jct to 1.18 mi NNW of W B Jct
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.338, -93.445
The Wakenda Creek near Carrollton crested at 21.65 feet, or 1.65 feet above flood stage.
Flood, Buchanan
- When
- May 14, 8:00 AM CST to 6:00 PM CST
- Where
- Buchanan County, 2.26 mi SW of Industrial City to 1.77 mi N of (Stj)st Joseph Mem A
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.801, -94.885
The Missouri River at Saint Joseph crested at 17.02 feet, or 0.02 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 11 to 13, 20074 deaths · 2 events
- Lightning Strike in Vermont, May 11, 2007$150,000 · 1 event
- Dense Fog in Virginia, May 11, 200714 events
- Dense Fog in West Virginia, May 11, 200710 events
- Hail in Mississippi, May 11, 20071.75 in hail · 5 events
- Dense Fog in Maryland, May 11, 20074 events
- Hail and Damaging Wind in Tennessee, May 11, 2007$6,000 · 1 in hail · 4 events
- Hail in Alabama, May 11, 20071 in hail · 3 events
- Hail and Damaging Wind in Georgia, May 11, 2007$1,000 · 0.75 in hail · 3 events
- Funnel Clouds in Texas, May 11, 20072 events
- Hail in North Carolina, May 11, 20070.75 in hail · 2 events
- Flash Flooding in Kentucky, May 11, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69348, 69349.